MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred, and procedure was cancelled.The target lesion was located in the artificial arteriovenous fistula stenosis.A 4.0 x 40, 75cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon had burst.The procedure was cancelled due to this event.No complications reported, and patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred, and procedure was cancelled.The target lesion was located in the artificial arteriovenous fistula stenosis.A 4.0 x 40, 75cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon had burst.The procedure was cancelled due to this event.No complications reported, and patient status was stable.It was further reported that the target lesion was 85% stenosed, moderately tortuous, and moderately calcified.Moreover, the balloon ruptured during the second inflation within 10 seconds.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older e1 - initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: the complaint device was received for product analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 8mm proximal from the proximal markerband.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft and tip of the device.This concludes the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20523112
Report Number2124215-2024-65375
Device Sequence Number9105030
Product Code FGE
UDI-Device Identifier08714729793403
UDI-Public08714729793403
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0031785623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown